MAUDE Adverse Event Report: Medline Industries, LP MEDLINE; SAFETY TUBE HOLDER, BLOOD COLLECTION

Medline Industries, LP MEDLINE; SAFETY TUBE HOLDER, BLOOD COLLECTION
Catalog Number DYNDSBCHLDR
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "the needle bent trying to engage the safety and the safety will not stay engaged.".
 
Additional Manufacturer Narrative
The customer reported this was a used needle and that the needle bent trying to engage the safety and the safety will not stay engaged; no injuries were reported.Samples were not received for investigation; however, a video was provided that showed the safety not working on a bent needle, and the video showed a used tube holder with a blood collection needle clearly bent.The complaint was confirmed, and the investigation results were unconfirmed.Because the needle itself was bent, the safety could not properly engage; without additional samples, it is hard to identify what caused the defect.There were no reports of death, serious injury, medical intervention, or follow up care.It has been determined that the reported event could cause or contribute to serious injury if it were to occur again.In an abundance of caution, this is a reportable event.If additional information becomes available this report will be reopened and reevaluated.This medical device report (mdr) is being submitted as part of retrospective review activities, which include review of historical data in accordance with regulations at 21 cfr part 803.The information included in this mdr reflects the information reasonably known to the manufacturer at the time of this retrospective review and submission.

Brand Name
MEDLINE
Common Device Name
SAFETY TUBE HOLDER, BLOOD COLLECTION
Manufacturer (Section D)
Medline Industries, LP
three lakes drive
northfield IL 60093 -275
Manufacturer Contact
veera karravula
three lakes drive
northfield, IL 60093--275
MDR Report Key50731903
Report Number1417592-2026-36780
Device Sequence Number10599741
Product Code FMI
UDI-Device Identifier30193489008429
UDI-Public30193489008429
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K172763
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial
Report Date (Section B) 09/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberDYNDSBCHLDR
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2024
Initial Report FDA Received Date09/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown